Turkish Journal of Surgery

Turkish Journal of Surgery

ISSN: 2564-6850
e-ISSN: 2564-7032

 

Tarkan Ünek, Tufan Egeli, Ali İbrahim Sevinç, Çiğdem Arslan

Dokuz Eylül Üniversitesi Tıp Fakültesi, Genel Cerrahi Anabilim Dalı, İzmir, Türkiye

Abstract

Oral anticoagulants, such as warfarin, are widely used in many indications, such as pulmonary thromboembolism, deep vein thrombosis, prosthetic valves, and persistent atrial fibrillation. Although hemorrhage is a major complication of warfarin, spontaneous intestinal intramural hematoma is a very rare condition. Spontaneous intestinal intramural hematoma caused by oral anticoagulant therapy is not a life-threathening complication as the other hemorrhagic complications of warfarin use. However, this condition may mimic other reasons of acute abdomen. For this reason, emergency medicine physicans and general surgeons should keep in mind this condition among the differential diagnosis of acute abdomen. Herein, we present two surgically treated patients with spontaneous intestinal intramural hematoma.

Keywords: Spontaneous intestinal intramural hematoma, warfarin, oral anticoagulant, acute abdomen